MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-10-7-40-135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Paralysis (1997); Embolism/Embolus (4438); Thrombosis/Thrombus (4440)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A protege rx self-expanding stent and spider fx embolic device were used during a procedure for treatment of a 10.Mm plaque/soft tissue lesion in the common carotid artery.The vessel diameter was 5.3 and tortuosity was moderate.An 8fr sheath was used.The devices were prepped as per the ifu with no issues identified.The vessel was pre-dilated with a 4mm pre-dilation device.The device did not pass through a previously deployed stent and no resistance was encountered.It was reported immediately after placement of the protege rx stent, plaque that could not be captured with a filter dispersed distally, causing a cerebral infarction, and a thrombus/embolism.The patient's left side was paralyzed, and the physician is currently continuing treatment in the ward.The paralysis in the lower limbs has improved slightly, so the patient will continue to be followed up.It is understood that the event was not caused by a defect in the devices used.When the collected filter was visually inspected after the case, the debris inside the filter was confirmed, but the debris that could not be captured dispersed distally.No further patient injury reported for this event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the physicians who performed the procedure commented that it was highly possible that any other product would have had the same result due to the oil-like plaque in this case.The patient's condition has improved a little since that day.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16885640
Report Number2183870-2023-00150
Device Sequence Number6139963
Product Code NIM
UDI-Device Identifier00821684038727
UDI-Public00821684038727
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model NumberSECX-10-7-40-135
Device Catalogue NumberSECX-10-7-40-135
Device Lot NumberB344485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date07/11/2023
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale